# SDR FDEA201407021600

- Difficulty date: July 2, 2014
- Submitted: July 2, 2014
- Operation: Air carrier
- Aircraft: N967FD
- Make and model: Boeing 757-28A
- Aircraft serial: 26269
- Aircraft time: 52,498 hours, 17,557 cycles
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 32536001
- Part serial: 11002081
- Condition: Odor
- Location: Main
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AT 38000 FT WE WERE DIVERTING AROUND WX NEAR.  WE HAD LARGE LIGHTNING FLASH & SHORTLY AFTER C APTAIN SMELLED ACRID SMELL & THEN THE COCKPIT STARTED TO GET SOME SMOKE. BEFORE WE GOT MASKS ON THE SMOKE SCENT WAS GETTING STRONGER.  WE DECLARED EMER & GOT VECTORS & DESCENT TO CLOSEST FIELD.  FIRE DEPT MET US & SAID NO VISIBLE FIRE.  PARKED ACFT.  ARRIVED AT ACFT DISCOVERED A STRONG ACID SMELL IN COCKPIT.  SUSPECT COMING FROM SHIP BATTERY.  LIGHTNING STRIKE INSPECTION IN PROGRESS.   LIGHTNING INSPECTION COMPLIED WITH 05-51-19-2 NO DEFECTS NOTED.  R & R MAIN BATTERY DUE TO STRONG ODOR IAW 24-3  1-01-4 & R & R BATTERY CHARGER IAW 24-31-02-4 OPERATION S NORMAL.  BITE TEST OF BPCU IAW 24-41-03 NO FAULTS FOUND RT & ENG PER JRH & PERFORMEDAC CONTAMINATION CHECK WITH NO SMOKE NOTED PER 21-00-01.
